Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 11, 2012Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 11, 2012, 6:47 PM CDT for Choctaw County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2012, 6:47 PM CDT (23:47 UTC)
Expired
Jul 11, 2012, 7:15 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WWUS84 KTSA 112347
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT WED JUL 11 2012

OKZ053-120015-
CHOCTAW OK-
647 PM CDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAYMOND GARY
STATE PARK...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...SAWYER...FORT
TOWSON...SWINK...HUSKEY...FALLON...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3388 9533 3390 9552 3412 9541 3415 9517
      3394 9515 3393 9517 3395 9522 3393 9524
      3389 9525 3388 9526 3389 9527 3387 9529
TIME...MOT...LOC 2347Z 032DEG 13KT 3400 9528

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:12 PM CDT, 35 minutes earlier.

Area forecast discussion, Jul 11, 6:12 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT WED JUL 11 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE TAF PERIOD.
AREAL COVERAGE OF AFTERNOON THUNDER WILL REMAIN TOO LIMITED FOR
INCLUSION OF ANY CONVECTIVE GROUP FOR THE 00Z ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT WED JUL 11 2012/

DISCUSSION...
WEAK PIECE OF UPPER LEVEL ENERGY EVIDENT ON WATER VAPOR LOOP OVER
NE OKLAHOMA THIS AFTERNOON HAS JUST ENOUGH ASSOCIATED LIFT TO
GENERATE ISOLATED THUNDERSTORMS ALONG AN AXIS FROM ROUGHLY KMCI-
KOKC...WITH GUST TO 43 MPH REPORTED AT BURBANK MESONET IN PAST
HOUR. THIS SHOULD DIE AFTER SUNSET AS SHOULD ANY ADDITIONAL STORMS
OVER THE TERRAIN OF SE OK/NW AR. THIS IS THE TYPE OF THING WE WILL
ENCOUNTER THE NEXT FEW DAYS AS HIGH AMPLITUDE UPPER RIDGE REMAINS
CENTERED TO OUR WEST WITH WEAK NNW FLOW. HOT AND DRY FORECAST WILL
BE THE RULE...HOWEVER THE RAIN CHANCES WILL REMAIN NON-ZERO FOR
SEVERAL DAYS. BEST NEW WILL BE LOW DEW POINTS AND LIGHT WINDS WILL
ALLOW FOR RELATIVELY COOL OVERNIGHT LOWS NEXT FEW NIGHTS.

REMAINS A SMALL POSSIBILITY THAT A STRONGER IMPULSE WILL SLIDE
DOWN THE EAST SIDE OF THE WESTERN U.S. RIDGE FRIDAY...THOUGH MOST
GUIDANCE SUGGESTS THAT MAIN IMPACTS WILL BE TO THE NORTHEAST. NAM
HAS BEEN THE OUTLIER AND FOR THE LAST FEW RUNS HAS SHOWN A SIGNAL
OF INCREASED CONVECTION OVER THE AREA FRIDAY. AT THIS POINT THE
ONLY MENTION OF THUNDER IN THE FORECAST WILL BE TIED CLOSELY TO
TERRAIN INFLUENCES EACH AFTERNOON THROUGH THE WEEKEND AS THIS
REMAINS THE HIGHER CONFIDENCE SCENARIO. INFLUENCE OF UPPER RIDGE
WILL BECOME GREATER NEXT WEEK IT APPEARS WITH TRIPLE DIGIT HEAT
MORE LIKELY BY THEN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Jul 11, 4:39 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT WED JUL 11 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
439 PM CDT WED JUL 11 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON...
ESPECIALLY IN FAVORED TERRAIN AREA OF SOUTHEAST OKLAHOMA AND
NORTHWEST  ARKANSAS. SOME OF THE STRONGER STORMS WILL PRODUCE
BRIEF GUSTY WINDS. THIS ACTIVITY WILL QUICKLY DISSIPATE BY EARLY
EVENING WITH THE LOSS OF SURFACE HEATING.

HEAT INDEX VALUES HAVE PEAKED THIS AFTERNOON IN 95 TO 100 DEGREE
RANGE. A LIMITED FIRE WEATHER DANGER THREAT ALSO CONTINUES...MAINLY
IN AREAS THAT HAVE NOT RECEIVED ANY RAIN OVER THE LAST COUPLE OF
DAYS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
TUESDAY....VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A WEAKNESS IN THE UPPER RIDGE ALOFT WILL CONTINUE OVER THE NEXT
SEVERAL DAYS ALLOWING THE POTENTIAL FOR ISOLATED AFTERNOON
THUNDERSTORMS...PRIMARILY IN THE FAVORED TERRAIN AREAS.

HOT TEMPERATURES AND AN INCREASED FIRE DANGER WILL BE THE CONCERNS
INTO NEXT WEEK AS THE UPPER LEVEL RIDGE BUILDS BACK ACROSS THE
REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 11, 6:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT WED JUL 11 2012

OKZ053-120000-
CHOCTAW OK-
625 PM CDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW

AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF FORT TOWSON...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAWYER...FORT TOWSON...SWINK...HUGO
LAKE STATE PARK AND RAYMOND GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3401 9539 3415 9543 3414 9515 3396 9517
TIME...MOT...LOC 2325Z 094DEG 14KT 3408 9525
Special weather statement, Jul 11, 6:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT WED JUL 11 2012

OKZ053-120015-
CHOCTAW OK-
647 PM CDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAYMOND GARY
STATE PARK...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...SAWYER...FORT
TOWSON...SWINK...HUSKEY...FALLON...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3388 9533 3390 9552 3412 9541 3415 9517
      3394 9515 3393 9517 3395 9522 3393 9524
      3389 9525 3388 9526 3389 9527 3387 9529
TIME...MOT...LOC 2347Z 032DEG 13KT 3400 9528

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:25 PM CDTSpecial Weather StatementTSAChoctaw35 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.